Hail, Northampton
- When
- April 28, 7:00 PM EST
- Where
- Northampton County, Margaretsville
- Measured
- 0.75 in hail
- Reported by
- POST OFFICE
- Coordinates
- 36.533, -77.350
4 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 28, 5:40 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR TORNADO WATCH IN WWA SECTION NATIONAL WEATHER SERVICE WAKEFIELD, VA 640 PM EDT SUN APR 28 2002 UPDATING ALL PRODUCTS FOR TORNADO WATCHES WHICH NOW COVER ENTIRE CWA. AREAS OF CONCERN...CURRENTLY WATCHING 3 POSSIBLY TORNADIC CELLS OVR S CENTRAL VA COUNTIES. ANTHR CELL CROSSING DC AREA ATTM MAY AFFECT MD EASTERN SHORE COUNTIES IN A FEW HOURS. MORE LATER... FCSTID = 20 SBY 53 69 42 70 / 30 0 0 20 OXB 54 65 43 65 / 30 0 0 20 ECG 62 74 46 73 / 20 0 0 10 ORF 63 70 50 71 / 20 0 0 10 PHF 58 71 45 70 / 30 0 0 10 AKQ 57 73 44 72 / 30 0 0 10 RIC 56 71 42 71 / 30 0 0 10 FVX 55 72 42 71 / 30 0 0 10 .AKQ... MD...SCA ATLC CSTL WTRS FENWICK ISL TO CHINCOTEAGUE. TORNADO WATCH ALL ZONES UNTIL 10 PM. NC...SCA ATLC CSTL WTRS NC/VA BRDR TO CURRITUCK BCH LGT...CURRITUCK SND. TORNADO WATCH ALL ZONES UNTIL 10 PM. VA...SCA ATLC CSTL WTRS CHINCOTEAGUE TO NC/VA BRDR...CHES BAY. TORNADO WATCH UNTIL 900 PM EDT SUNDAY FOR ZONES VAZ048>049...VAZ060>062...VAZ069. TORNADO WATCH ALL OTHER AREAS UNTIL 10 PM. CULLEN
VAZ048-049-060>062-069-290100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 450 PM EDT SUN APR 28 2002 ...A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT... THE WATCH INCLUDES THE FOLLOWING COUNTIES... IN VIRGINIA... CUMBERLAND...FLUVANNA...GOOCHLAND...LOUISA...POWHATAN AND PRINCE EDWARD. SEVERE THUNDERSTORMS ARE OCCURRING ACROSS THE SHENANDOAH VALLEY. THESE STORMS WILL CONTINUE MOVING EAST THROUGH THE BLUE RIDGE AND THE EASTERN VIRGINIA PIEDMONT THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. WIND GUSTS TO 60 MPH...LARGE HAIL...FREQUENT DANGEROUS LIGHTNING AND RAINFALL RATES OF ONE INCH PER HOUR ARE POSSIBLE WITH THESE STORMS. ISOLATED TORNADOES ARE ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. CULLEN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
753 PM EDT SUN APR 28 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM E CHASE VA .75 INCH HAIL
04/28/02 MECKLENBURG REPORTED BY
SPOTTERS
0725 PM SOUTH HILL VA .75 INCH HAIL
04/28/02 MECKLENBURG REPORTED BY
SPOTTERS
0725 PM SOUTH HILL VA 1.50 INCH HAIL
04/28/02 MECKLENBURG HAIL FROM 715 TO 725
PMREPORTED BY SPOTTERS
0720 PM SOUTH HILL VA 1.75 INCH HAIL
04/28/02 MECKLENBURG REPORTED BY
SPOTTERS
0745 PM IN TOWN EMPORIA VA .75 INCH HAIL
04/28/02 EMPORIA REPORTED BY SPOTTERS AT
RTE 58 AND MARKET ST.The Norfolk radar (KAKQ), 59 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
4 hail, 2 thunderstorm wind. Local standard time, as filed.
Wind gust moved large building/work shop, and tore front out of building.
Wind gust of 58 mph reported by ASOS.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2002Every state in 2002This day in weather historyWarnings in North Carolina, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293520, 5293522, 5293521, 5293525, 5293524, 5293523.